Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 19
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Miyabe, Kenshi 2016. Reducibilities Relating to Schnorr Randomness. Theory of Computing Systems, Vol. 58, Issue. 3, p. 441.


    V’yugin, Vladimir V. 2016. On Stability of Probability Laws with Respect to Small Violations of Algorithmic Randomness. Theory of Computing Systems, Vol. 58, Issue. 3, p. 403.


    Kihara, Takayuki and Miyabe, Kenshi 2015. Unified characterizations of lowness properties via Kolmogorov complexity. Archive for Mathematical Logic, Vol. 54, Issue. 3-4, p. 329.


    Miyabe, Kenshi 2015. Schnorr Triviality and Its Equivalent Notions. Theory of Computing Systems, Vol. 56, Issue. 3, p. 465.


    Monin, Benoit and Nies, Andre 2015. 2015 30th Annual ACM/IEEE Symposium on Logic in Computer Science. p. 585.

    Hölzl, Rupert Kräling, Thorsten Stephan, Frank and Wu, Guohua 2014. Initial segment complexities of randomness notions. Information and Computation, Vol. 234, p. 57.


    Kihara, T. and Miyabe, K. 2014. Uniform Kurtz randomness. Journal of Logic and Computation, Vol. 24, Issue. 4, p. 863.


    Bienvenu, Laurent and Miller, Joseph S. 2012. Randomness and lowness notions via open covers. Annals of Pure and Applied Logic, Vol. 163, Issue. 5, p. 506.


    Day, Adam R. 2012. Process and truth-table characterisations of randomness. Theoretical Computer Science, Vol. 452, p. 47.


    TADAKI, KOHTARO 2012. A statistical mechanical interpretation of algorithmic information theory III: composite systems and fixed points. Mathematical Structures in Computer Science, Vol. 22, Issue. 05, p. 752.


    Miyabe, Kenshi 2011. Truth-table Schnorr randomness and truth-table reducible randomness. Mathematical Logic Quarterly, Vol. 57, Issue. 3, p. 323.


    Rupprecht, Nicholas 2010. Relativized Schnorr tests with universal behavior. Archive for Mathematical Logic, Vol. 49, Issue. 5, p. 555.


    Bienvenu, Laurent and Merkle, Wolfgang 2009. Constructive equivalence relations on computable probability measures. Annals of Pure and Applied Logic, Vol. 160, Issue. 3, p. 238.


    Tadaki, Kohtaro 2009. 2009 IEEE Information Theory Workshop. p. 354.

    Cholak, Peter Downey, Rod and Greenberg, Noam 2008. Strong jump-traceability I: The computably enumerable case. Advances in Mathematics, Vol. 217, Issue. 5, p. 2045.


    Franklin, Johanna N. Y. 2008. Schnorr trivial reals: a construction. Archive for Mathematical Logic, Vol. 46, Issue. 7-8, p. 665.


    Franklin, Johanna N.Y. 2007. Schnorr Trivial Reals: A construction. Electronic Notes in Theoretical Computer Science, Vol. 167, p. 79.


    Downey, Rod Hirschfeldt, Denis R. Nies, André and Terwijn, Sebastiaan A. 2006. Calibrating Randomness. Bulletin of Symbolic Logic, Vol. 12, Issue. 03, p. 411.


    Downey, Rodney G Griffiths, Evan J and Reid, Stephanie 2004. On Kurtz randomness. Theoretical Computer Science, Vol. 321, Issue. 2-3, p. 249.


    ×

Schnorr randomness

  • Rodney G. Downey (a1) and Evan J. Griffiths (a2)
  • DOI: http://dx.doi.org/10.2178/jsl/1082418542
  • Published online: 01 March 2014
Abstract
Abstract.

Schnorr randomness is a notion of algorithmic randomness for real numbers closely related to Martin-Löf randomness. After its initial development in the 1970s the notion received considerably less attention than Martin-Löf randomness, but recently interest has increased in a range of randomness concepts. In this article, we explore the properties of Schnorr random reals, and in particular the c.e. Schnorr random reals. We show that there are c.e. reals that are Schnorr random but not Martin-Löf random, and provide a new characterization of Schnorr random real numbers in terms of prefix-free machines. We prove that unlike Martin-Löf random c.e. reals, not all Schnorr random c.e. reals are Turing complete, though all are in high Turing degrees. We use the machine characterization to define a notion of “Schnorr reducibility” which allows us to calibrate the Schnorr complexity of reals. We define the class of “Schnorr trivial” reals, which are ones whose initial segment complexity is identical with the computable reals, and demonstrate that this class has non-computable members.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1]K. Ambos-Spies and A. Kučera , Randomness in computability theory, Computability theory and its applications (Cholak Lempp, Lerman, and Shore, editors). Contemporary Mathematics, vol. 257, American Mathematical Society, 2000, pp. 114.

[3]G. Chaitin , A theory of program size formally identical to information theory, Journal of the ACM, vol. 22 (1975), pp. 329340.

[7]A. Kučera , Measure, -classes and complete extensions of PA, Recursion theory week (H.-D. Ebbinghaus , G. H. Müller , and G. E. Sacks , editors), Lecture Notes in Mathematics, vol. 1141, Springer-Verlag, Berlin, Heidelberg, New York, 1985, pp. 245259.

[8]A. Kučera and T. Slaman , Randomness and recursive enumerability, SI AM Journal on Computing, vol. 31 (2001), pp. 199211.

[11]M. Li and P. Vitanyi , An introduction to Kolmogorov complexity and its applications, 2nd ed., Springer-Verlag, New York, 1997.

[12]J. H. Lutz , Almost everywhere high nonuniform complexity, Journal of Computer and System Sciences, vol. 44 (1992), pp. 220258.

[13]P. Martin-Löf , The definition of random sequences, Information and Control, vol. 9 (1966), pp. 602619.

[16]C. P. Schnorr , Process complexity and effective random tests, Journal of Computer and System Sciences, vol. 7 (1973), pp. 376388.

[17]R. Solomonof , A formal theory of inductive inference, Part I, Information and Control, vol. 7 (1964), pp. 122.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×